discussion responds post
Discussion post 1Based on the case study, the patient is taking two drugs that are treating two different conditions, and I believe she does not have enough information about their side effects and other interactions that both the physician and the cardiologist were supposed to provide this led to a fall and make the patient afraid of taking the medication.What considerations/actions should the nurse make regarding the client’s refusal to restart his blood pressure medication?As nurses, we have different roles in our patients,s and the first action I will have done was to ask the patient questions regarding history, if she takes over-the-counter medications, supplements, smoking, or drinking alcohol, how often does she takes this blood pressure medication, I should teach her about the importance of both metoprolol and hydrochlorothiazide and their side effects which can lead to dizziness, hypotension that leads to a fall, and I will advocate his concerns to the physician.What considerations/actions would have helped the healthcare team to prevent the client’s fall?Team members should have coordinated care of this patient through communication. The physician, cardiologist, and nurses were involved to determine a better patient outcome( Pamela Baxter,2022). To ensure safety nurses were to educate them about the side effects of these medications such as dizziness and lightheadedness, unusual tiredness or weakness, and let him know that he should change positions slowly and have periods of rest (Mayo Clinic, 2022). Other things include removing rugs on the floor, ensuring adequate lighting, use of non-slip socks at home, and using assistive devices when needed.Discussion post 2What considerations/actions should the nurse make regarding the client’s refusal to restart his blood pressure medication? The nurse would want to listen to Mr. B’s reason for not wanting to restart the medication and respect the patients decision for refusing medications. “A serious fall can result in decreased functional independence and quality of life.”(Jin, 2018). Although the nurse would also want to evaluate the patients ability in understanding the risks involved with not taking the medications. The nurse should evaluate the patients ability to read the medication label. Counsel the patient on the importance of taking the medication as prescribed by the Dr. Encourage the patient to consider getting a revised dose or following up with another Dr. to get second opinion. The nurse should recognize that the two medication where prescribed by two different physicians leading to polypharmacy. which resulted in a low BP that caused dizziness that contributed to the patient falling. “Health care providers can educate patients to promote medication adherence by adequately explaining how to take a medicine, by raising and discussing with patients any reluctance to take medicines, and by discussing with patients their beliefs and knowledge about their health and associated treatments.”(Costa et al., 2015).2, What considerations/actions would have helped the healthcare team to prevent the client’s fall? Teaching the patient about the affects that are expected with taking medications that affect heart rate and BP. For instance teaching the patient to take their time while getting out of bed or a chair. And if they feel dizzy to go back to a sitting or lying position. Teach Mr. B the importance of being well hydrated while taking the BP medications. Consider the patients diet, OTC meds, and prescription medications that may have and adverse affect while taking the metoprolol and Hydrochlorothiazide. Have the patient disclose all medications taken to his provider so they could catch adverse drug interactions. Given the patients age they could help him recognize contributing factors to fall risks, such as environment, throw rugs, dim lighting, staircases or physical factors feeling weak, dizzy and lightheaded.